It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board

  • Leg cramps w/Vytorin

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-06-2007, 04:07 PM   #1
    chestersmom
    Junior Member
    (female)
     
    chestersmom's Avatar
     
    Join Date: Dec 2006
    Location: Doerun, Ga.
    Posts: 48
    chestersmom HB User
    Leg cramps w/Vytorin

    After taking simvastatin for two months and no noticable reduction in cholesterol (about 15 points) my doctor put me on Vytorin. I've been on that for about two months also and have been having leg cramps at night which I am inclined to think is the Vytorin. I asked my pharmacist and he said it could be the Vytorin & when I asked him if he thought it could lead to muscle problems, he said it could but not necessarily. Has anyone had problems with leg cramps. This is almost a nightly thing and sometimes more than once during the night. I won't say I've never had leg cramps but nothing like the number I am experiencing now.

     
    Sponsors Lightbulb
       
    Old 03-06-2007, 05:00 PM   #2
    CTYankee
    Member
    (male)
     
    CTYankee's Avatar
     
    Join Date: Dec 2006
    Location: Connecticut
    Posts: 65
    CTYankee HB User
    Re: Leg cramps w/Vytorin

    Muscle cramps are one of the possible side effects. I would let your doctor know. There are other medications that may work for you.

     
    Old 03-06-2007, 10:59 PM   #3
    NHone
    Senior Veteran
    (male)
     
    NHone's Avatar
     
    Join Date: May 2004
    Posts: 1,067
    NHone HB User
    Re: Leg cramps w/Vytorin

    Your muscles are being damaged....I would be very concerned. The damage could end up being permanent. Also a blood test is not always accurate or correct in identifying muscle damage.

     
    Old 03-07-2007, 04:49 AM   #4
    Lenin
    Senior Veteran
    (male)
     
    Lenin's Avatar
     
    Join Date: Nov 2004
    Posts: 8,456
    Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
    Re: Leg cramps w/Vytorin

    chesters mom,

    First try some calcium before bedtime...a glass of milk or a couple Tums. Calves have been cramping at night since the beginning of man's time on Earth so don't jump to conclusions.

    Leg pain from statins is better described as an ACHE deep in the muscle, there is no cramping (bunching of muscle.)

     
    Old 03-07-2007, 04:29 PM   #5
    NHone
    Senior Veteran
    (male)
     
    NHone's Avatar
     
    Join Date: May 2004
    Posts: 1,067
    NHone HB User
    Re: Leg cramps w/Vytorin

    Instead of the calcium i would try magnesium. Most women in the U.S. are overdosing on calcium and not taking nearly enough magnesium. Calcium makes the muscles stiff, while magnesium relaxes them. The zetia part of vytorin is know to cause many vital nutrients not to be absorbed.

     
    Old 03-11-2007, 03:00 PM   #6
    chestersmom
    Junior Member
    (female)
     
    chestersmom's Avatar
     
    Join Date: Dec 2006
    Location: Doerun, Ga.
    Posts: 48
    chestersmom HB User
    Re: Leg cramps w/Vytorin

    Thanks for the input all. I am really on the fence about trying anything else. I've not taken the Vytorin for 4 nights and have had no leg cramps. I noticed the other morning shortly after waking that the left calf felt strange, kind of like it was going to cramp, but didn't, and when I looked down my entire left calf was moving like something crawling under the skin. Didn't hurt--just looked really weird. I've had nerves do this but not to this extent. Looked like the "alien" was going to come out of my leg. On a different note, I've wondered why when they do so many studies, they don't study the number of people who die from heart problems in relation to whether or not they had high cholesterol. That would give us a good idea of just how important all this statin hype is worth.

     
    Old 03-11-2007, 03:44 PM   #7
    NHone
    Senior Veteran
    (male)
     
    NHone's Avatar
     
    Join Date: May 2004
    Posts: 1,067
    NHone HB User
    Re: Leg cramps w/Vytorin

    They have done study after study. 50% of the people who have coronary artery disease have high cholesterol and 50% don't. In fact in autopsies it has been found that people who supposedly died of CAD did not have any plaque in their arteries, but did have inflammation that had migrated to the coronary arteries. Sometimes the statin/cholesterol studies are misleading in that they group heart failure into the mortality numbers. Heart failure is not CAD. However statins are know to cause death in people with CHF. In no report or study anywhere to date, have statins been shown to increase longevity in women of any condition, and any age. The decrease in heart events was outweighed by the occurance of cancer (mainly breast), and other events because of statins, and cholesterol lowering (with medications). In a Canadian study (on statins) total mortality from heart events was lowered by 1.4 % of those on statins; however, total mortality from all events (including cancer) of those on statins increased by 1.8%.

     
    Old 03-13-2007, 06:00 PM   #8
    chestersmom
    Junior Member
    (female)
     
    chestersmom's Avatar
     
    Join Date: Dec 2006
    Location: Doerun, Ga.
    Posts: 48
    chestersmom HB User
    Re: Leg cramps w/Vytorin

    N Hone, thanks for that info. I did drop by my dr.'s office yesterday and told nurse about my problem. They want to do a blood test tomorrow so we'll see how that turns out. She said the dr. would probably try me on something else. This will be the third med. I've tried. I also mentioned the study of heart disease and death from HD as related to high cholesterol and she said that 95% of deaths had high chol. I think that's a little far fetched, but kept my thoughts to myself. I think that was just her opinion, not fact.

     
    Old 03-13-2007, 11:02 PM   #9
    NHone
    Senior Veteran
    (male)
     
    NHone's Avatar
     
    Join Date: May 2004
    Posts: 1,067
    NHone HB User
    Re: Leg cramps w/Vytorin

    Another thing they have found with statins and zetia, is that each time the body is rechallenged with a new statin the damage becomes progressive. For example, you try one statin and have problems and stop the statin, thebest you can hope to recover is 80%...the next time you are rechallenged, the best you can hope to recover is 80% of that 80%. The next time 80% of that 80% of that 80%. The body has built in over capacity, but at somepoint the over capacity will be depleted. I don't suspect that you will have an abnormal blood test, as many people don't. They have found that many people had severe muscle damage with quite normal blood test. Muscle biopsy showed up ragged red fibers, indicating muscle damage. The nurse you spoke is unfortunately like the majority of doctors and nurses...they really know nothing about cholesterol except what the drug reps tell them. Even the experts that I don't agree with agree that 50 percent do and 50 percent don't. Oh course the way they move cholesterol numbers, we will all have high cholesterol..... I just read an old article the other day that was written in the late 60's. Normal cholesterol was considered 250-300.

     
    Old 03-22-2007, 06:27 PM   #10
    chestersmom
    Junior Member
    (female)
     
    chestersmom's Avatar
     
    Join Date: Dec 2006
    Location: Doerun, Ga.
    Posts: 48
    chestersmom HB User
    Re: Leg cramps w/Vytorin

    Well, had another blood test. Total had come down from 293 to 236, HDL 60, don't know about LDL. Wanted to change me from Vytorin back to Zocor which I had already taken for 2 mos. and only went down about 15 points with Zocor. Doesn't make sense to me. I got a booklet in the mail recently selling a product that combines the omega 3 fish oil, CQ10, L-Carnitine, Vit. E & B all in one capsule. I'm not usually much on ordering this type of thing, but thought what the heck. So, I'm going to give it a try. Says it helps Chol. reduces inflamation, excellent antioxident, and increased energy. Probably wasting my money, but I'm leaving the statins alone for the time being.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Vytorin - Sun Sensitivity Koot High Cholesterol 1 08-29-2007 01:45 PM
    Vytorin side effects? Cher2005 High Cholesterol 11 09-25-2006 05:19 AM
    Vytorin users, headaches? sunshine123 High Cholesterol 5 09-20-2005 05:10 AM
    Vytorin and Peripheral Neuropathy don444 High Cholesterol 46 07-31-2005 06:19 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:46 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!